MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE STIMULATION/DISSECTION INSTRUMENTS; STIMULATOR, NERVE

NUVASIVE, INC. NUVASIVE STIMULATION/DISSECTION INSTRUMENTS; STIMULATOR, NERVE
Model Number 10000425
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device has been received for evaluation; however, photographs of the device were provided and were able to confirm the reported event as the tip of the device was absent.Additionally, a review of the radiographs provided was also able to confirm the presence of the tip retained in the patient's bone.Finally, information provided by the initial reporter indicated that the patient had very hard sclerotic bone.Based on the information obtained, the root cause of the reported event was likely excessive and/or off-axis force applied to the device during use in combination with the hard/sclerotic patient bone, which likely required more force, making made tap advancement and retrieval more difficult.Labeling review: "warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "the instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury." "care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "the physical characteristics required for many instruments do not permit them to be manufactured from implantable materials.If any broken fragments of instruments remain in the body of a patient, they could cause allergic reactions or infections.If an instrument breaks in surgery and fragments go into the patient, these pieces should be removed prior to closure and should not be implanted.".
 
Event or Problem Description
It was reported that during an extreme lateral interbody fusion with posterior fixation, when tapping the patient's right l2 vertebra, the threaded part of the tap broke off and was retained in the patient's bone.No further patient impact was reported.No additional information was provided.

Brand Name
NUVASIVE STIMULATION/DISSECTION INSTRUMENTS
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
macy stout
7475 lusk boulevard
san diego, CA 92121
MDR Report Key21548464
Report Number2031966-2025-00036
Device Sequence Number12805616
Product Code ETN
UDI-Device Identifier00887517511225
UDI-Public887517511225
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112709
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10000425
Device Lot NumberNG121762
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight104 KG